Shakhlevich, N.V. (2008) Preemptive scheduling on uniform parallel machines with controllable job processing times. Algorithmica, 51 (4). pp. 451-473. ISSN 0178-4617
Abstract
In this paper, we provide a unified approach to solving preemptive scheduling problems with uniform parallel machines and controllable processing times. We demonstrate that a single criterion problem of minimizing total compression cost subject to the constraint that all due dates should be met can be formulated in terms of maximizing a linear function over a generalized polymatroid. This justifies applicability of the greedy approach and allows us to develop fast algorithms for solving the problem with arbitrary release and due dates as well as its special case with zero release dates and a common due date. For the bicriteria counterpart of the latter problem we develop an efficient algorithm that constructs the trade-off curve for minimizing the compression cost and the makespan.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Computing (Leeds) |
Depositing User: | Repository Officer |
Date Deposited: | 23 Jan 2009 13:50 |
Last Modified: | 16 Sep 2016 13:43 |
Published Version: | http://dx.doi.org/10.1007/s00453-007-9091-9 |
Status: | Published |
Publisher: | Springer |
Refereed: | Yes |
Identification Number: | 10.1007/s00453-007-9091-9 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:5412 |